Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 20, 2008, 2:10 PM PDT. It took effect at Sep 21, 2008, 11:00 AM PDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2008, 2:10 PM PDT (21:10 UTC)
- In effect from
- Sep 21, 2008, 11:00 AM PDT
- Expired
- Sep 23, 2008, 2:00 PM PDT
- In force
- 51 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
342 WHUS76 KEKA 202110 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 PM PDT SAT SEP 20 2008 PZZ475-210515- /O.NEW.KEKA.SC.Y.0055.080921T1800Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 210 PM PDT SAT SEP 20 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 PM PDT TUESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
929 WHUS76 KEKA 211025 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 325 AM PDT SUN SEP 21 2008 PZZ475-211830- /O.CON.KEKA.SC.Y.0055.080921T1800Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 325 AM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 2 PM PDT TUESDAY... WINDS AND SEAS WILL INCREASE OVER THE WATERS LATER TODAY AS HIGH PRESSURE BUILDS OVER THE NORTHEAST PACIFIC. WINDS AND SEAS WILL REMAIN HAZARDOUS THROUGH EARLY TUESDAY...WHEN A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE NORTHERN PORTION OF THE WATERS AND WEAKEN THE HIGH PRESSURE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS76 KEKA 212103 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 203 PM PDT SUN SEP 21 2008 PZZ470-220515- /O.EXB.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 203 PM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-220515- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 203 PM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS76 KEKA 220403 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 PM PDT SUN SEP 21 2008 PZZ455-221630- /O.EXB.KEKA.SC.Y.0055.080922T0403Z-080922T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 903 PM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT MONDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-221630- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 903 PM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$ PZZ470-221630- /O.CON.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 903 PM PDT SUN SEP 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$
272 WHUS76 KEKA 220954 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 254 AM PDT MON SEP 22 2008 PZZ455-221200- /O.EXT.KEKA.SC.Y.0055.000000T0000Z-080922T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 254 AM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-221700- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 254 AM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$ PZZ470-221700- /O.CON.KEKA.SC.Y.0055.080922T1800Z-080924T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 254 AM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$
458 WHUS76 KEKA 222123 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PDT MON SEP 22 2008 PZZ470-230530- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080924T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 PM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-230530- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 PM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
252 WHUS76 KEKA 230349 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 PM PDT MON SEP 22 2008 PZZ470-231700- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080924T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 849 PM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$ PZZ475-231700- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 849 PM PDT MON SEP 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. .A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
667 WHUS76 KEKA 230923 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 AM PDT TUE SEP 23 2008 PZZ470-232100- /O.EXT.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 AM PDT TUE SEP 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.. $$ PZZ475-232100- /O.CON.KEKA.SC.Y.0055.000000T0000Z-080923T2100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 AM PDT TUE SEP 23 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. .A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 10:55 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 20, 10:55 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1055 AM PDT SAT SEP 20 2008 .SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD OVER NORTHERN CALIFORNIA TODAY AND HOLD THROUGH MIDDAY SUNDAY BEFORE WEAKENING. INCREASING CLOUDS ARE EXPECTED LATE SUNDAY NIGHT AS A WEAK UPPER LEVEL TROUGH MOVES ACROSS THE REGION. && .UPDATE...MORNING VISIBLE SATELLITE IMAGERY SHOWS FAIRLY EXTENSIVE LOW CLOUDS OVER THE WESTERN TWO THIRDS OF THE CWA. SKIES WILL GRADUALLY BECOME PARTLY CLOUDY OVER THE INTERIOR THROUGH THE DAY WITH SOME PARTIAL CLEARING EXPECTED FOR THE REDWOOD COAST AS WELL. HAVE ISSUED AN UPDATE TO ACCOUNT FOR HIGHER CLOUD COVER AND ASSOCIATED COOLER DAYTIME HIGHS FOR TODAY. KL && .SHORT TERM...TODAY THROUGH MONDAY...THE GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT DURING THIS TIME PERIOD. OVERNIGHT...WIDESPREAD SC CEILINGS AND AREAS OF VALLEY FOG WAS INDICATED BY SATELLITE IMAGERY. AS THE TROUGH LIFTS TO THE NORTHEAST AND WEAK RIDGING BUILDS OVER NORTHERN CALIFORNIA...THE CLOUDS WILL GRADUALLY BECOME SCATTERED AND FOR INLAND LOCATIONS...THE SKIES WILL BECOME CLEAR. THIS WILL MEAN A WARMING AND DRYING TREND FOR THE INTERIOR. THE COAST WILL REMAIN UNDER THE INFLUENCE OF THE MARINE LAYER...AND THE LOW CLOUDS AND PATCHY FOG WILL RETURN SATURDAY NIGHT INTO SUNDAY MORNING. SUNDAY NIGHT A WEAK TROUGH WILL MOVE ACROSS THE REGION. OTHER THAN AN INCREASE IN CLOUDS...NO WEATHER IS EXPECTED. MONDAY A SLIGHTLY STRONGER RIDGE WILL BUILD AND MOVE ACROSS THE REGION. KENNEDY .LONG TERM...TUESDAY THROUGH FRIDAY...THE UPPER LEVEL RIDGE WILL MOVE TO THE EAST AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST. THE INLAND WARMING TREND WILL CONTINUE THROUGH TUESDAY. THE MODELS DIFFER ON THE STRENGTH OF THIS TROUGH. THE ECMWF HAD A DEEPER TROUGH AND EXTENDED THE PRECIPITATION FURTHER SOUTH THAN THE GFS MODEL. AS A COMPROMISE...DID INCREASE THE POPS TO SLIGHT CHANCE OF PRECIPITATION FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT NORTH OF KLAMATH. THE WEAK COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING COOLER TEMPERATURES TO THE NORTHERN HALF OF THE CWA. THEN FOR THURSDAY AND FRIDAY A WEAK RIDGE BUILD OVER THE REGION... BRINGING A DRY PATTERN AND SEASON TEMPERATURES. THE ABSENCE OF A STRONG OFFSHORE FLOW WILL CONTINUE THE USUAL REGIMEN OF LATE NIGHT AND EARLY MORNING LOW CLOUDS ALONG THE COAST WITH PARTIAL CLEARING EACH AFTERNOON. KENNEDY && .AVIATION...CIGS EARLY THIS MORNING CONTINUE TO REMAIN VFR...GENERALLY BETWEEN 030 AND 050 ACROSS THE REGION. THOUGH NO SITES HAVE REPORTED ANY LOWERED VSBYS YET...WITH YESTERDAYS LIGHT PRECIP ACROSS THE REGION...MOST AREAS CAN EXPECT SOME BRIEF PATCHY MVFR FOG AROUND SUNRISE...ESPECIALLY IN VALLEY LOCATIONS AND ALONG THE COAST. LIGHT AND VARIABLE WINDS THIS MORNING WILL SHIFT TO THE N AND NW BY THE AFTERNOON HOURS AS HIGH PRESSURE STRENGTHENS OVER THE EAST PACIFIC. WITH FLOW REMAINING GENERALLY LIGHT THROUGH THIS AFTERNOON...ITS LIKELY THAT SCT-BKN 030-050 CIGS WILL CONTINUE THROUGH THE DAY ESPECIALLY OVER COASTAL HILLS. ALM && .MARINE...W-NW SWELL TRAIN BEHIND THE UPPER LOW PASSAGE CONTINUES TO AFFECT THE REGION WITH SEAS RUNNING BETWEEN 4 TO 6 FT THIS MORNING. WAVE RIDER BUOYS CONTINUE TO SHOW A SOUTHERLY SWELL OF 2 TO 3 FT MOVING THROUGH THE WATERS. SEAS WILL PEAK THIS MORNING AT THEIR CURRENT HEIGHTS AND GRADUALLY SUBSIDE THROUGH THE REMAINDER OF THE DAY BACK DOWN TO 2 TO 3 FT...WITH SEAS REMAINING MIXED AS SOUTHERLY SWELL CONTINUES. N-NW WINDS WILL INCREASE THROUGH THE DAY AS HIGH PRESSURE BUILDS OVER THE EAST PACIFIC. WINDS ARE EXPECTED TO INCREASE TO SCA LEVELS OVER THE OUTER WATERS LATER ON SUNDAY AS STRONGER HIGH PRESSURE BUILDS INTO THE PAC NW BEHIND ANOTHER WEAK FRONT. MODELS HAVE BEEN INCONSISTENT WITH STRENGTH OF WINDS IN THE MON-WED TIME FRAME...BUT SFC PRESSURE PATTERN CONTINUES TO LOOKS GOOD FOR HIGH END SCA CONDITIONS AND HAVE CONTINUED TO INDICATED GALE FORCE GUSTS FOR THE OUTER WATERS. SCA CONDITIONS ARE EXPECTED TO CONTINUE OVER THE OUTER COASTAL WATERS THROUGH THE MIDDLE OF NEXT WEEK. ALM && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.